MAUDE Adverse Event Report: ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL PORTICO TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number PRT-27
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 12/29/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that on 29 december 2023, a 27mm portico valve was chosen for implant using a large flexnav delivery system.The annular diameter of the native valve was 24mm, area was 434.4mm and perimeter was 75.3mm.A pre-dilatation was performed with a 20mm balloon and the patient went to cardiac arrest.It was necessary to release the under expanded valve.The initial implant depth was 8-9mm.During final deployment, there was tension in the delivery system and it was neutral.The final implant depth of the valve was 8-9mm.After the implant, it was noted that the valve embolized.The physician believed the cause of embolization was the under expanded valve and cardiopulmonary resuscitation (cpr) maneuvers.A new 27mm portico valve was chosen and a pre-dilatation was performed before to release the second valve.The valve was implanted under expanded.A post dilatation was performed in order to reduce under expansion of the second valve.After the implant of the second valve the patient continued in cardiac arrest.The patient passed away due to cardiac arrest.The physician mentioned the death was related to high risk procedure and patient´s comorbidities.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of valve underexpansion, migration, cardiac arrest and death was reported.Information from the field indicated that pre-dilatation was performed with a 20mm balloon and the patient went to cardiac arrest and that the valve was implanted at a depth of 8-9mm and that during final deployment, there was tension in the delivery system.A returned device assessment could not be performed as the device was not returned for analysis.However, imaging received from the field was reviewed and revealed that the valve (27 mm) was deployed and was severely constricted at the level of the annulus and embolized; cpr may have also contributed to the embolization.A second pre dilatation was performed and a second valve was deployed which also embolized.Based on the information received, the cause of the reported patient death could not be conclusively determined but could include acute lm occlusion, annular rupture, aortic injury (the crown of the valve was expanding the aorta significantly on imaging) and acute ai.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications, including specification for radial force.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note per the instructions for use, begin deploying the valve by turning the deployment/re-sheath wheel in the direction of the arrow on the handle.Allow the inflow edge4 of the valve to attain the target implant depth of 3 mm (0.12 in.) below the native aortic annulus.
 
Event or Problem Description
It was reported that on 29 december 2023, a 27mm portico valve was chosen for implant using a large flexnav delivery system.The annular diameter of the native valve was 24mm, area was 434.4mm and perimeter was 75.3mm.A pre-dilatation was performed with a 20mm balloon and the patient went to cardiac arrest.The left ventricular ejection fraction (lvef) was below to 20%.It was necessary to release the under expanded valve.The initial implant depth was 8-9mm.During final deployment, there was tension in the delivery system and it was neutral.The final implant depth of the valve was 8-9mm.After the implant, it was noted that the valve embolized.The physician believed the cause of embolization was the under expanded valve and cardiopulmonary resuscitation (cpr) maneuvers.A new 27mm portico valve was chosen and a pre-dilatation was performed before to release the second valve.The valve was implanted under expanded.A post dilatation was performed in order to reduce under expansion of the second valve.After the implant of the second valve the patient continued in cardiac arrest.The patient passed away due to cardiac arrest.The physician mentioned the death was related to high risk procedure and patient´s comorbidities.

Brand Name
PORTICO TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18536931
Report Number2135147-2024-00289
Device Sequence Number7698055
Product Code NPT
UDI-Device Identifier05415067012494
UDI-Public05415067012494
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Catalogue NumberPRT-27
Device Lot Number9099221
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE FLEXNAV DELIVERY SYSTEM, FNAV-DS-LG
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexFemale
Patient Weight81 KG